I have been off of Accutane for 3 months and am considering laser eye surgery....how long should I wait? Is it like the waiting time for any other type of laser skin surgery?
When Can I Have Laser Eye Surgery After Being on Accutane?
Doctor Answers (6)
Laser Eye Surgery (LASIK) After Taking Accutane
I recommend that you wait six months after discontinuing Accutane before having LASIK. This primary has to do with the fact that Accutane causes dry eyes which is not conducive to healing after LASIK or even PRK.
Any dry eye symptoms should be under control before Laser Eye Surgery
Many factors must be considered, but generally a 6 month wait is recommended. Most importantly, however, is that any dry eye signs and symptoms be under control.
Accutane and Dry Eyes
The consideration for those using Accutane is the issue of dry eyes is extremely important. Dryness is a major side effect of Accutane and we recommend discontinuation for at least three months before a LASIK procedure as well as concomitant dry eye therapy with drops like Restasis. In addition, flax seed oil and punctal plugs may be necessary before a normal return of tear function is seen.
You might also like...
Lasek after accutane
Accutane and Laser Eye Surgery
I will generally have a patient wait 6-12 weeks after stopping Accutane before performing Laser Vision Correction(LASIK or PRK). The reason for this is that Accutane can cause some dryness of the eyes while a patient is on it. In order to avoid any compounding of dry eye after LVC, it is better to wait this period before proceeding.
Web reference: http://www.kameen.com
Laser Eye Surgery after Accutane Use
Accutane affects one's healing. It is usually recommended that you discontinue Accutane for six months before laser eye surgery. I would speak with your dermatologist to confirm what they recommend.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.